Sturm-Liouville problems with discontinuities at two points

Kadakal M., Mukhtarov O. S.

COMPUTERS & MATHEMATICS WITH APPLICATIONS, vol.54, no.11-12, pp.1367-1379, 2007 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 54 Issue: 11-12
  • Publication Date: 2007
  • Doi Number: 10.1016/j.camwa.2006.05.032
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1367-1379
  • Keywords: Sturm-Liouville problems, transmission conditions, the asymptotic of eigenvalues and eigenfunctions, discontinuous boundary-value problems, eigenparameter-dependent boundary conditions, BOUNDARY-VALUE PROBLEM, EIGENVALUE PARAMETER
  • Ondokuz Mayıs University Affiliated: No


In this paper we extend some spectral properties of regular Sturm-Liouville problems to those which consist of a Sturm-Liouville equation with piecewise continuous potentials together with eigenparameter-dependent boundary conditions and four supplementary transmission conditions. By modifying some techniques of [C.T. Fulton, Two-point boundary value problems with eigenvalue parameter contained in the boundary conditions, Proc. Roy. Soc. Edinburgh Sect. A 77 (1977) 293-308; E. Tung, O.Sh. Muhtarov, Fundamental solutions and eigenvalues of one boundary-value problem with transmission conditions, Appl. Math. Comput. 157 (2004) 347-355; O.Sh. Mukhtarov, E. Tung, Eigenvalue problems for Sturm-Liouville equations with transmission conditions, Israel J. Math. 144 (2004) 367-380] and [O.Sh. Mukhtarov, M. Kadakal, F.. Muhtarov, Eigenvalues and normalized eigenfunctions of discontinuous Sturm-Liouville problem with transmission conditions, Rep. Math. Phys. 54 (2004) 41-56], we give an operator-theoretic formulation for the considered problem and obtain asymptotic formulae for the eigenvalues and eigenfunctions. (C) 2007 Published by Elsevier Ltd.